MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ALL POLY CONSTRAINED INSERT 50MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH ALL POLY CONSTRAINED INSERT 50MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 69-2850
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 03/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Patient came to doctor and complained about feeling pain while walking, after x-ray found that trident v40 head dislocation.
 
Additional Manufacturer Narrative
Lot code was corrected.An event regarding disassociation leading to a dislocation involving a trident liner was reported.The event was confirmed through review of the provided medical records.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: a review of the provided medical records and/or x-rays by a clinical consultant indicated: review of these records confirm the head and stem of the tripolar subsequently dissociated and dislocated.In general there is a tendency towards greater instability in arthroplasties performed for fracture.In this specific instance there is evidence of probable peri-operative fracture of the greater trochanter (presence of proximal wire and screw).This fracture would compromise the hip abductor musculature and further increase the risk of instability.Following the revision surgery a majority of the greater trochanter is missing indicating complete loss of hip abductor muscular attachment.With no muscular attachment the stability of the hip was completely dependent on the capture mechanism of the cup.This mechanism subsequently failed under excessive loads leading to dissociation.Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: the investigation concluded that the disassociation leading to a dislocation was caused by patient-procedure factor.There is a tendency towards greater instability in arthroplasties performed for fracture.In this specific instance there is evidence of probable peri-operative fracture of the greater trochanter (presence of proximal wire and screw).This fracture would compromise the hip abductor musculature and further increase the risk of instability.Following the revision surgery a majority of the greater trochanter is missing indicating complete loss of hip abductor muscular attachment.With no muscular attachment the stability of the hip was completely dependent on the capture mechanism of the cup.This mechanism subsequently failed under excessive loads leading to dissociation.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient came to doctor and complain about feeling pain while walking, after x-ray found that trident v40 head dislocation.

Brand Name
ALL POLY CONSTRAINED INSERT 50MM
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8522651
Report Number0002249697-2019-01641
Device Sequence Number11233691
Product Code KWZ
UDI-Device Identifier07613327025477
UDI-Public07613327025477
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number69-2850
Device Lot Number2D4WR9
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer05/16/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;